Back to Journals » Research Reports in Clinical Cardiology » Volume 4

Coronary arterial complications after percutaneous coronary intervention in Behçet’s disease

Authors Kinoshita T, Fujimoto S, Ishikawa Y, Yuzawa H, Fukunaga S, Toda M, Wagatsuma K, Akasaka Y, Ishii T, Ikeda T

Received 6 December 2012

Accepted for publication 31 December 2012

Published 5 February 2013 Volume 2013:4 Pages 9—12


Checked for plagiarism Yes

Review by Single-blind

Peer reviewer comments 3

Toshio Kinoshita,1 Shinichiro Fujimoto,1 Yukio Ishikawa,2 Hitomi Yuzawa,1 Shunji Fukunaga,1 Mikihito Toda,3 Kenji Wagatsuma,3 Yoshikiyo Akasaka,2 Toshiharu Ishii,2 Takanori Ikeda1

1Department of Cardiovascular Medicine, 2Department of Pathology, 3Division of Interventional Cardiology, Toho University Faculty of Medicine, Ohta City, Tokyo, Japan

Abstract: Behçet’s disease is a multisystemic vascular inflammatory disease, but concurrent cardiac diseases, such as acute myocardial infarction, are rare. Several complications may arise after coronary intervention for coronary lesions that interfere with treatment, and the incidence of coronary arterial complications due to invasive therapy remains unclear. Further, the long-term outcomes in patients with Behçet’s disease after stenting for acute myocardial infarction have not been described. The present report describes a 35-year-old Japanese man with Behçet’s disease who developed acute myocardial infarction. A coronary aneurysm developed at the stenting site of the left anterior descending coronary artery, along with stenosis in the left anterior descending segment proximal to the site. Although invasive therapy was considered, medication including immunosuppressants was selected because of the high risk of vascular complications after invasive therapy. The coronary artery disease has remained asymptomatic for the 4 years since the patient started medication. This case underscores the importance of considering the incidence of coronary arterial complications and of conservative treatment when possible.

Keywords: Behçet’s disease, myocardial infarction, coronary arterial complications, percutaneous coronary intervention, immunosuppressants

Creative Commons License This work is published and licensed by Dove Medical Press Limited. The full terms of this license are available at and incorporate the Creative Commons Attribution - Non Commercial (unported, v3.0) License. By accessing the work you hereby accept the Terms. Non-commercial uses of the work are permitted without any further permission from Dove Medical Press Limited, provided the work is properly attributed. For permission for commercial use of this work, please see paragraphs 4.2 and 5 of our Terms.

Download Article [PDF]